# SDR CA120314001

- Difficulty date: March 14, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Dhav DHC8101
- Engine: Pwa PW120A
- Propeller: Hamstd 14SF7
- System (JASC): 2761 · Drag Control Actuator
- Part: Actuator
- Part number: A44700009
- Condition: Failed
- Location: Spoiler
- Part time: 50,300 hours
- Stage of operation: AP
- How discovered: 9
- Nature of condition: K, J
- Precautionary procedure: O

## Discrepancy

(CAN) A/C LOST HYDRAULIC PRESSURE DUE TO FAILURE OF THE L/H OB SPOILER ACTUATOR. ON DESCENT TO POM, THE CREW COMPLETED A MANUAL ALTERNATE GEAR EXTENSION, WITH ALL THREE OF THE ALT GEAR LIGHTS INDICATING GREEN. HOWEVER THE CREW HEARD A GRINDING NOISE FROM THE NOSE-WHEEL BAY, AND ON THE NORMAL GEAR INDICATOR THE NOSE WHEEL WAS STILL SHOWING AS A SINGLE RED. Ï¿½CREW COMPLETED A TOWER FLY BY, WHO ADVISED THE NOSE WHEEL WAS STILL UP, AND THE NOSE GEAR DOOR STILL CLOSED.Ï¿½  CREW COMPLETED AN ADDITIONAL MANUAL EXTENSION IN THE CIRCUIT AREA, WITH THE CAPTAIN GETTING OUT OF HIS SEAT, STANDING OVER THE HANDLE AND PULLING Ï¿½UNTIL THE GEAR DOORS POPPED OPENED AND NOSE WHEEL EXTENDED. THE LANDING WAS COMPLETED WITH NO FURTHER ISSUES (WITH ALL THREE GEAR DOWN AND LOCKED)  SPOILER ACTUATOR REPLACED AND LEAK CHECK CARRIED OUT SATISFACTORILY.  OPERATOR HAS ADOPTED THE PRACTICE OF A `TWO STAGE` PULL OF THE NLG ALTERNATE RELEASE AND A DAILY CHECK OF THE ALTERNATE INDICATION SYSTEM.
